Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 68, NWS Mobile, AL

March 28, 2009Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2009, 4:08 AM CDT for Choctaw County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 4:08 AM CDT (09:08 UTC)
Expired
Mar 28, 2009, 5:00 AM CDT
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Birmingham radar (KBMX), 163 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 10:09 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 280908
SVRMOB
ALC023-281000-
/O.NEW.KMOB.SV.W.0068.090328T0908Z-090328T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BUTLER...

* UNTIL 500 AM CDT

* AT 401 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
  EXTENDING FROM 36 MILES NORTHWEST OF YANTLEY TO 17 MILES 
NORTHWEST   OF CYRIL TO 23 MILES WEST OF HINTON...MOVING NORTHEAST 
AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HINTON BY 425 AM CDT...
  ROCK SPRINGS...NEEDHAM...LAND AND CYRIL BY 430 AM CDT...
  RIDERWOOD...YANTLEY AND PUSHMATAHA BY 435 AM CDT...
  MT STERLING AND LISMAN BY 440 AM CDT...

HAIL AND DAMAGING WINDS ARE OCCURRING WITH THIS STORM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DONT DROWN

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN WITH THIS LINE IN 
MISSISSIPPI.  THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3231 8792 3229 8793 3230 8795 3230 8798
      3228 8801 3226 8800 3216 8800 3214 8804
      3209 8804 3207 8806 3206 8811 3201 8811
      3195 8847 3231 8843
TIME...MOT...LOC 0906Z 235DEG 47KT 3271 8866 3235 8861
          3202 8876

$$
1 follow-up statement
000 
WWUS54 KMOB 280941
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
441 AM CDT SAT MAR 28 2009

ALC023-281000-
/O.CON.KMOB.SV.W.0068.000000T0000Z-090328T1000Z/
CHOCTAW AL-
440 AM CDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHERN CHOCTAW COUNTY...

AT 437 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
A SMALL SECTION OF NORTHERN CHOCTAW COUNTY.  THESE STORMS WERE ALONG 
A LINE EXTENDING FROM FROM 47 MILES NORTHEAST OF MERIDIAN TO 22 
MILES NORTH OF BUTLER TO 11 MILES NORTHWEST OF BUTLER...MOVING 
NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JACHIN BY 445 AM CDT...
  INDIAN SPRINGS BY 450 AM CDT...
  OAKCHIA AND EDNA BY 455 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3217 8836 3231 8830 3231 8793 3229 8794
      3230 8795 3230 8798 3228 8801 3226 8800
TIME...MOT...LOC 0940Z 235DEG 47KT 3296 8823 3244 8817
          3224 8829

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:39 AM CDT, 29 minutes earlier.

Area forecast discussion, Mar 28, 3:39 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
339 AM CDT SAT MAR 28 2009

.SHORT TERM TODAY AND TONIGHT...SEVERE THUNDERSTORMS EARLY THIS A.M. HAVE
HAD A HISTORY OF DEPOSITING LARGE HAIL. STORMS WILL ALSO BE CAPABLE
OF DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH IN BOWING LINE SEGMENTS/LEWPS.
DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE A
HAZARD IN THE NEAR TERM. STORMS WILL BE QUITE EFFICIENT IN HEAVY
RAINFALL PRODUCTION. DUE TO THE SATURATED SOILS AND AN ADDITIONAL 2
TO POSSIBLY 4 INCHES OF RAIN COMING DOWN WITH THIS MORNINGS
STORMS...THE LOCALIZED FLOODING THREAT WILL REMAIN HIGH. FLASH FLOOD
WATCHES WILL CONTINUE THIS MORNING.

DEEP SURFACE LOW PRESSURE SYSTEM OVER THE MID SOUTH THIS MORNING WILL
PIVOT NORTHWARD TODAY...LIFTING NORTH NORTHEAST EAST OF LAKE MICHIGAN
BY SUNRISE SUNDAY MORNING. AS THIS OCCURS A COLD FRONT MAKES STEADY
EASTWARD PROGRESS...WITH PASSAGE THROUGH THE HEART OF THE FORECAST
AREA MID DAY TODAY. GRIDDED WEATHER MAINTAINS A THREAT FOR SEVERE
WEATHER SHIFTING ACROSS THE EASTERN ZONES BETWEEN SUNRISE AND NOON...WITH
THREAT GOING DOWN WITH THE FRONTAL PASSAGE INTO THE WESTERN ZONES. A MORE
QUIET NIGHT COMING UP AND COOLER AS HIGH PRESSURE OVER EASTERN TEXAS
STARTS TO NOSE IN ACROSS THE GULF COAST. /10

.LONG TERM SUNDAY THROUGH FRIDAY...WILL KEEP THIS BRIEF DUE TO
SHORT TERM CONCERNS. MEDIUM RANGE LOOKS ACTIVE. NEXT RAIN EVENT
SETTING UP TUESDAY AND EARLY WEDNESDAY COULD BRING ANOTHER ROUND OF
HEAVY RAIN AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE
SOUTHERN STATES. COLD FRONT SWINGING THROUGH THURSDAY BRINGS ANOTHER
CHANCE OF THUNDERSTORMS TO THE AREA. MADE NO CHANGES TO EXTENDED
RANGE TEMPERATURES. /10

&&

.AVIATION 12Z ISSUANCE...LIFR/VLIFR CONDITIONS CAN BE EXPECTED THIS MORNING
WITH PASSAGE OF TSTMS AND +RA. HAIL POSSIBLE ALONG WITH STRONG
CONVECTIVE CROSSWINDS. CIGS BEGIN TO LIFT AND VSBYS IMPROVE AFT 18Z.
/10

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE
THROUGH EARLY SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA.
THE COLD FRONT WILL MOVE THROUGH THE MARINE AREA SATURDAY MID DAY...ENDING
THE THUNDERSTORMS FROM THE WEST. A WEST TO NORTHWEST WIND FLOW WILL
ENSUE IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY. SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT THROUGH SUNDAY. A SOUTHERLY WIND
FLOW WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST OF THE
AREA. TUESDAY...A FRONTAL LOW PRESSURE SYSTEM LIFTS NORTHEAST OUT OF
THE NORTHERN GULF AND BRINGS A RETURN TO UNSETTLED WEATHER. /10

&&

.FIRE WEATHER...DRIER CONDITIONS SETTING UP FOR SUNDAY. BUT DUE TO
RECENT HEAVY RAINS...NOT EXPECTING ANY FIRE CONCERNS AS FUEL/SURFACE MOISTURE
WILL REMAIN HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  43  67  43 /  70  05  00  00
PENSACOLA   68  47  66  46 /  90  05  05  05
DESTIN      70  50  66  50 /  90  05  05  05
EVERGREEN   67  45  65  38 /  90  05  00  00
WAYNESBORO  68  41  62  36 /  70  05  00  00
CAMDEN      65  44  63  38 /  90  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 27, 3:45 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI MAR 27 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
345 PM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS
WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

.DAY ONE...TONIGHT AND SATURDAY.

...ANOTHER ROUND OF HEAVY RAINFALL IS FORECAST TONIGHT AND EARLY
SATURDAY...

...FLASH FLOODING THREAT CONTINUES...

HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH
AGAIN THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS THAT HAVE
PERSISTED SOUTH OF THE COAST TODAY WILL MOVE INLAND THIS
EVENING...BECOMING MORE WIDESPREAD OVER THE REGION THROUGH THE
OVERNIGHT HOURS. THE HEAVY RAINS WILL BECOME EVEN MORE NUMEROUS
TOWARD DAYBREAK AS A SQUALL LINE OF STRONG STORMS MOVES INTO
INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...THEN CONTINUES MOVING
EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
SATURDAY MORNING. THIS LINE OF STORMS WILL MOVE EAST OF THE REGION
BY AROUND 1 PM SATURDAY. ADDITIONAL RAINFALL TOTALS TONIGHT AND
SATURDAY MORNING WILL AVERAGE 2 TO 4 INCHES AREAWIDE...WITH
LOCALIZED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. THE HEAVY RAINS WILL
PERSIST OVER SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE
INTO THE MIDDLE PART OF THE DAY ON SATURDAY BEFORE MOVING EAST OF
THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME AREAS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAVE ALREADY RECEIVED
SOME 10 TO 15 INCHES OF RAINFALL OVER THE PAST 24 TO 36 HOURS...AND
MANY SMALL STREAMS...CREEKS AND RIVER AT NEAR OR ABOVE BANKFULL.

IN ADDITION...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE
TONIGHT AND THROUGH THE MORNING HOURS ON SATURDAY. THE NEXT ROUND OF
SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOES IS EXPECTED
LATE TONIGHT AND DURING THE MORNING SATURDAY...ESPECIALLY IN
ASSOCIATION WITH A LINE OF THUNDERSTORMS. THIS SQUALL LINE WILL MOVE
ACROSS SOUTHEAST MISSISSIPPI DURING THE PREDAWN HOURS OF
SATURDAY...THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE BETWEEN AROUND 6 AM AND NOON.

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS
CONDITIONS FOR SMALL CRAFT. A CONTINUED HIGH RISK OF DANGEROUS RIP
CURRENTS WILL ALSO PREVAIL ALONG AREA BEACHES.

WITH A COLD FRONTAL PASSAGE LATER ON SATURDAY...THE RISK OF SEVERE
WEATHER WILL END. HOWEVER...AREA RIVERS WILL MAINTAIN HIGHER STAGES
INTO THE FIRST OF NEXT WEEK DUE TO THE HEAVY RAINS THAT HAVE FALLEN.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

A MODERATE TO OCCASIONAL STRONG ONSHORE FLOW AND HIGH SEAS OF 7 TO
10 FEET WILL BE HAZARDOUS TO NAVIGATION FOR SMALLER MARINE CRAFT ON
SATURDAY. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA
BEACHES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON
ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH
FLOODING...SEVERE THUNDERSTORMS AND TORNADOES.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Special weather statement, Mar 27, 10:40 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT FRI MAR 27 2009

ALZ062-064-280430-
UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
1040 PM CDT FRI MAR 27 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN COUNTY...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BATTLES WHARF TO 2 MILES NORTH OF
FORT MORGAN...MOVING NORTHEAST AT 45 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONTROSE...DAPHNE...MALBIS...SPANISH FORT...TURKEY BRANCH...MAGNOLIA
SPRINGS...STAPLETON AND STEELWOOD THROUGH 1130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Mar 28, 12:37 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 AM CDT SAT MAR 28 2009

ALZ062-064-FLZ001-002-280615-
INLAND ESCAMBIA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-
1237 AM CDT SAT MAR 28 2009

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND ESCAMBIA COUNTIES...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF MAGNOLIA SPRINGS...MOVING
NORTHEAST AT 50 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOLEY...MARLOW...SUMMERDALE...ROBERTSDALE...ELSANOR AND ROSINTON
THROUGH 115 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Mar 28, 1:00 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HAIL             ALLENTOWN               30.76N 87.04W
03/28/2009  E0.88 INCH       SANTA ROSA         FL   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED AT HWY 89 AND HWY 182
            NEAR ALLENTOWN.

1228 AM     TSTM WND GST     5 N MILTON              30.69N 87.03W
03/28/2009  M53 MPH          SANTA ROSA         FL   OFFICIAL NWS OBS

            NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 53 MPH
            WIND GUST.

&&

CACERES
Local storm report, Mar 28, 2:08 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
208 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      LUCEDALE                30.92N 88.59W
03/28/2009                   GEORGE             MS   LAW ENFORCEMENT

            WIDESPREAD FLOODING ACROSS THE COUNTY

0145 AM     HAIL             FLORALA                 31.00N 86.33W
03/28/2009  E0.88 INCH       COVINGTON          AL   LAW ENFORCEMENT

            NICKEL HAIL ON HIGHWAY 331 IN FLORALA

&&

DONF
Local storm report, Mar 28, 2:54 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
254 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             MOLINO                  30.72N 87.33W
03/28/2009  E0.25 INCH       ESCAMBIA           FL   LAW ENFORCEMENT

            NUMEROUS REPORTS OF 0.25 TO 0.50 DIAMETER HAIL IN CENTRAL
            AND NORTHERN PORTIONS OF ESCAMBIA COUNTY.

0135 AM     HAIL             MOLINO                  30.72N 87.33W
03/28/2009  E0.75 INCH       ESCAMBIA           FL   LAW ENFORCEMENT

            HAIL REPORTED COVERING THE GROUND NEAR MOLINO. HAIL WAS
            REPORTED BETWEEN 0.25 AND 0.50 INCH DEEP ON THE GROUND.

0138 AM     HAIL             CANTONMENT              30.61N 87.34W
03/28/2009  U0.25 INCH       ESCAMBIA           FL   BROADCAST MEDIA

            WEAR-TV REPORTED THAT UNKNOWN HAIL SIZE WAS REPORTED NEAR
            CANTONEMENT ALONG WITH SOME POWER OUTAGES.

0138 AM     TSTM WND GST     5 N MILTON              30.69N 87.03W
03/28/2009  M58 MPH          SANTA ROSA         FL   OFFICIAL NWS OBS

            NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 50 KNOT
            WIND GUST.

0225 AM     HAIL             ALLENTOWN               30.76N 87.04W
03/28/2009  M1.75 INCH       SANTA ROSA         FL   LAW ENFORCEMENT

            GOLF HAIL REPORTED NEAR ALLENTOWN ON HWY 87.

&&

CACERES
Local storm report, Mar 28, 3:30 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             1 N MILTON              30.63N 87.03W
03/28/2009  E0.75 INCH       SANTA ROSA         FL   PUBLIC

            PENNY SIZE HAIL REPORTED SOUTH OF WHITING FIELD AND NORTH
            OF MILTON.

0245 AM     HAIL             6 SSW MOBILE AIRPORT    30.60N 88.28W
03/28/2009  E0.88 INCH       MOBILE             AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL AT DAWES AND
            MACFARLAND ROADS

0250 AM     HAIL             MOBILE AIRPORT          30.68N 88.24W
03/28/2009  E0.25 INCH       MOBILE             AL   OFFICIAL NWS OBS

            PEA SIZE HAIL AT MOBILE NWS OFFICE AND IN OFFICIAL ASOS
            OBS.

0250 AM     HAIL             3 WSW MOBILE AIRPORT    30.66N 88.29W
03/28/2009  E0.25 INCH       MOBILE             AL   NWS EMPLOYEE

            PEA SIZE HAIL REPORTED BY NWS EMPLOYEE NEAR AIRPORT AND
            SNOW ROADS.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:20 PM CDTSpecial Marine WarningMOB40 min
Mar 27, 8:55 PM CDTSpecial Marine WarningMOB50 min
Mar 27, 8:58 PM CDTSpecial Marine WarningMOB47 min
Mar 27, 9:39 PM CDTSevere Thunderstorm WarningMOBChoctaw, Mobile, Washington51 min
Mar 27, 10:02 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min
Mar 27, 10:12 PM CDTSpecial Marine WarningMOB48 min
Mar 27, 10:16 PM CDTSevere Thunderstorm WarningMOBChoctaw44 min
Mar 27, 10:22 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington38 min
Mar 27, 10:46 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Monroe44 min
Mar 27, 10:53 PM CDTSpecial Marine WarningMOB67 min
Mar 27, 10:55 PM CDTSevere Thunderstorm WarningMOBChoctaw20 min
Mar 27, 11:05 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington115 min
Mar 27, 11:28 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington47 min
Mar 27, 11:38 PM CDTAreal Flood AdvisoryMOBBaldwin112 min
Mar 27, 11:45 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington28 min
Mar 28, 12:10 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Mar 28, 12:48 AM CDTSevere Thunderstorm WarningMOBBaldwin42 min
Mar 28, 1:01 AM CDTFlash Flood WarningMOBChoctaw, Clarke, Mobile, Washington119 min
Mar 28, 1:04 AM CDTSevere Thunderstorm WarningMOBBaldwin41 min
Mar 28, 1:11 AM CDTSevere Thunderstorm WarningMOBCovington34 min
Mar 28, 1:28 AM CDTSevere Thunderstorm WarningMOBBaldwin47 min
Mar 28, 1:57 AM CDTFlash Flood WarningMOBBaldwin3 hr
Mar 28, 1:59 AM CDTSevere Thunderstorm WarningMOBBaldwin16 min
Mar 28, 2:13 AM CDTSevere Thunderstorm WarningMOBCovington47 min
Mar 28, 2:35 AM CDTSevere Thunderstorm WarningMOBMobile55 min
Mar 28, 2:45 AM CDTSpecial Marine WarningMOB90 min
Mar 28, 2:50 AM CDTTornado WarningMOBMobile15 min
Mar 28, 2:54 AM CDTSevere Thunderstorm WarningMOBBaldwin53 min
Mar 28, 2:56 AM CDTSevere Thunderstorm WarningMOBCovington, Escambia49 min
Mar 28, 3:01 AM CDTFlash Flood WarningMOBMobile89 min
Mar 28, 3:25 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile65 min
Mar 28, 4:10 AM CDTSevere Thunderstorm WarningMOBCovington, Escambia65 min
Mar 28, 4:29 AM CDTFlash Flood WarningMOBBaldwin, Escambia, Mobile, Monroe3 hr
Mar 28, 4:57 AM CDTTornado WarningMOBCovington, Escambia49 min
Mar 28, 5:12 AM CDTSevere Thunderstorm WarningMOBCovington48 min
Mar 28, 5:31 AM CDTTornado WarningMOBCovington21 min
Mar 28, 5:42 AM CDTTornado WarningMOBCovington12 min
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin28 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBCovington, Escambia16 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin7 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin64 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBEscambia13 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBCovington, Escambia7 days
Mar 28, 6:41 AM CDTFlash Flood WarningMOBCovington, Escambia6 hr
Mar 28, 7:15 AM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia6 hr
Mar 28, 8:48 AM CDTRiver Flood WarningMOBCovington, Crenshaw, Escambia50 hr
Mar 28, 8:48 AM CDTRiver Flood WarningMOBCovington, Escambia3 days
Mar 28, 8:52 AM CDTRiver Flood WarningMOBCovington5 days
Mar 28, 10:26 AM CDTSpecial Marine WarningMOB109 min
Mar 28, 12:32 PM CDTAreal Flood WarningMOBBaldwin, Conecuh, Covington, Crenshaw, Escambia, Monroe12 hr
Mar 28, 12:53 PM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington12 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.